Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 110, NWS Corpus Christi, TX

November 22, 2004Victoria County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Nov 22, 2004, 6:20 PM CST for Victoria County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 22, 2004, 6:20 PM CST (00:20 UTC)
Expired
Nov 22, 2004, 8:15 PM CST
In force
115 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 115 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2004-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2004-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1254 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 230024
FFWCRP
TXC469-230215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
620 PM CST MON NOV 22 2004

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  VICTORIA COUNTY IN TEXAS

* UNTIL 815 PM CST

* AT 614 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
THUNDERSTORM WITH VERY HEAVY RAINFALL OCCURRING FROM NURSERY TO THE 
CITY OF VICTORIA. THE THUNDERSTORM WILL CONTINUE TO MOVE SLOWLY TO 
THE NORTHEAST AFFECTING INEZ AND TELFERNER. RADAR ESTIMATES 1 TO 2 
INCHES OF RAINFALL IS OCCURRING WITH THIS THUNDERSTORM.

* RAINFALL OVER THE WEEKEND HAS LEFT AREA STREAMS SWOLLEN AND 
THE GROUND SATURATED. EVEN AN INCH OR TWO OF RAIN WILL CAUSE 
FLOODING PROBLEMS. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING   
INCLUDE...VICTORIA...INEZ...NURSERY...AND TELFERNER.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
      2872 9665 2867 9671 2861 9690 2857 9693
      2855 9691 2849 9692 2854 9706 2854 9715
      2860 9717 2879 9716

$$

JR
1 follow-up statement
000 
WGUS74 KCRP 230102
FFSCRP
TXC469-230215-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
654 PM CST MON NOV 22 2004

...A FLASH FLOOD WARNING CONTINUES UNTIL 815 PM CST FOR VICTORIA
COUNTY...

AT 640 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OF NUMEROUS STREETS IN THE CITY OF VICTORIA...WITH SEVERAL 
CARS IN STALLED WATER.

AT 655 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
SHOWERS AND THUNDERSTORMS BEGINNING TO SLOWLY WEAKEN ACROSS NORTHERN 
VICTORIA COUNTY. THESE STORMS WILL CONTINUE TO WEAKEN AND SLOWLY 
EXIT THE COUNTY TO THE NORTHEAST OVER THE NEXT HOUR. HOWEVER...RADAR 
ESTIMATES BETWEEN 1 AND 2 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
NORTH-CENTRAL PART OF THE COUNTY...PRODUCING FLASH FLOODING. THE 
VICTORY REGIONAL AIRPORT HAS RECEIVED 1.47 INCHES OF RAINFALL WITH 
THIS THUNDERSTORM. AN ADDITIONAL 1/10 TO 1/4 OF AN INCH OF RAINFALL 
WILL BE POSSIBLE ACROSS SOME LOCATIONS IN NORTHERN VICTORIA COUNTY 
OVER THE NEXT HOUR.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. 
MOVE TO HIGHER GROUND. TURN AROUND...DONT DROWN.

LAT...LON 2888 9723 2885 9730 2910 9698 2903 9684
      2872 9665 2867 9671 2861 9690 2857 9693
      2855 9691 2849 9692 2854 9706 2854 9715
      2860 9717 2879 9716

$$

JR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Nov 22, 2:40 PM CST, 3 hours 40 minutes earlier.

Area forecast discussion, Nov 22, 2:40 PM CST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
240 PM CST MON NOV 22 2004

.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...ISOLATED TO SCATTERED
THUNDER ACROSS THE NORTHERN TIER OF COUNTIES WILL PERSIST THROUGH
SUNSET. EXPECT FAR WESTERN AREAS TO REMAIN MOSTLY DRY AS LOW LEVEL
FLOW IS ALREADY WESTERLY. AREAS FURTHER SOUTH COULD SEE A STRAY
SHOWER OR TWO...BUT WITH MOST OF THE ACTION FOCUSED ON THE
STATIONARY FRONT ALONG AND NEAR I-10...DO NOT EXPECT MUCH COVERAGE
AWAY FROM THE BOUNDARY. AS A RESULT...WILL TRIM BACK FLOOD WATCH TO
JUST GOLIAD AND VICTORIA COUNTIES...WHERE GROUND IS SATURATED ENOUGH
TO ALLOW NEARLY ANY ORGANIZED CONVECTION TO PRODUCE MORE FLOODING.

PART TWO OF THE EVENT OCCURS TOMORROW...AS THE UPPER LOW ITSELF
MOVES ACROSS THE AREA. MOISTURE CONVERGENCE AND DYNAMICS POINT TO
THE NORTHEAST PART OF THE CWA FOR HIGHEST POPS.

EXPECT SUBSIDENCE AND DRYING AFTER THE UPPER LOW PASSES...BEGINNING
WITH TUESDAY NIGHT. COOLER AIR FILTERING IN WILL DROP TEMPERATURES
10 OR DEGREES LOWER TUESDAY NIGHT THAN TONIGHT.

.LONG-TERM WEDNESDAY THROUGH MONDAY)...COLD FRONT WILL BE EAST OF
THE AREA WEDNESDAY WITH SUFFICIENT COLD THERMAL ADVECTION AND
VERTICAL MIXING CONTRIBUTING TO POST-FRONTAL SCA CONDITIONS OVER THE
WATERS THROUGH A GOOD PORTION OF WEDNESDAY NIGHT. BREEZY CONDITIONS
WITH GUSTS BETWEEN 25 AND 30 MPH EXPECTED ACROSS THE INTERIOR
WEDNESDAY. SURFACE ANTICYCLONE LARGELY REMAINS IN CONTROL
THURSDAY/THURSDAY NIGHT WITH THE GFS APPEARING TOO AGGRESSIVE IN
DEVELOPING A CIRRIFORM DECK GIVEN CONFLUENT FLOW AND WEAK WARM
THERMAL ADVECTION IN THE UPPER TROPOSPHERE. NO SIGNIFICANT
DEPARTURES FROM GUIDANCE TEMPERATURES.

ONSHORE FLOW WILL BECOME RE-ESTABLISHED BEGINNING FRIDAY THEN
CONTINUE THROUGH SUNDAY AS THE NEXT UPSTREAM 500HPA TROUGH AMPLIFIES
AND DEEPENING SURFACE CYCLONES TRACK ACROSS THE PLAINS STATES.
SCEC/LOW-END SCA CONDITIONS WILL EXIST ACROSS THE WATERS(ESPECIALLY
OFFSHORE) WHERE SUFFICIENT MOMEMTUM TRANSFER OCCURS WITH A STRONG
LOW-LEVEL JET. MARGINAL BOUNDARY LAYER MOISTURE/INSTABILITY BENEATH
AN ADEQUATELY HIGH CAPPING INVERSION WARRANTS SLIGHT CHANCE POPS FOR
SHOWERS ACROSS PORTIONS OF THE WATERS AND NORTHEAST CWA FRIDAY
NIGHT/SATURDAY AND SUNDAY. A PRE-FRONTAL TROUGH WILL DRIFT ACROSS
THE CWA SUNDAY FOLLOWED BY A COLD FRONT OVERNIGHT SUNDAY/EARLY
MONDAY. LIMITED MOISTURE/INSTABILITY WARRANTS JUST SLIGHT CHANCE
POPS ACROSS THE FAR EASTERN CWA AND THE ADJOINING WATERS.
POST-FRONTAL SCA CONDITIONS EXPECTED GIVEN THE MAGNITUDE OF COLD
THERMAL ADVECTION/ISALLOBARIC PRESSURE RISES. ONLY NOTABLE
DEVIATIONS REGARDING TEMPERATURES WERE TO GO HIGHER FOR MAXIMUM
TEMPERATURES ACROSS THE RIO GRANDE PLAINS SUNDAY AND LOWER FOR
MINIMUM TEMPERATURES AREA-WIDE MONDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...

CORPUS CHRISTI  70 79 55 70 44 / 20 20 10 00 00
VICTORIA        66 78 53 65 40 / 50 60 10 00 00
LAREDO          67 79 52 71 42 / 20 10 00 00 00
ALICE           69 79 53 71 42 / 20 20 00 00 00
ROCKPORT        71 78 57 70 47 / 20 30 20 00 00
COTULLA         66 78 51 69 39 / 40 10 00 00 00

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH VICTORIA AND GOLIAD COUNTIES THROUGH 4 AM.

71/SHORT-TERM
85/LONG-TERM
Hazardous weather outlook, Nov 22, 5:22 AM CST, 12 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
522 AM CST MON NOV 22 2004

GMZ230-235-250-255-270-275-TXZ229>234-239>247-231200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
522 AM CST MON NOV 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT
A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE COUNTIES OF
BEE...LIVE OAK...REFUGIO...GOLIAD...VICTORIA AND CALHOUN.  SCATTERED
TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING OVER THE NORTHERN RIO GRANDE PLAINS...NORTHERN COASTAL BEND
AND THE VICTORIA CROSSROADS AREA...WITH LOCALLY HEAVY RAINFALL AND
POSSIBLE FLOODING THE MAIN CONCERN OVER THE AREA.  RAINFALL WILL BE
SCATTERED OVER THE SOUTHERN RIO GRANDE PLAINS AND SOUTHERN COASTAL
BEND.  ALSO...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY
NORTH OF LINE FROM LAREDO TO FREER TO PORT LAVACA LATE THIS AFTERNOON
AND THIS EVENING...WITH THE MAIN CONCERN BEING HAIL AND WIND GUSTS
AROUND 60 MPH.  FINALLY...SMALL CRAFT ADVISORY CONDITIONS ARE
EXPECTED TONIGHT OVER THE GULF WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS SOUTH TEXAS
THROUGH TUESDAY AFTERNOON...WITH THE MAIN FOCUS BEING ACROSS THE
VICTORIA CROSSROADS AND THE NORTHERN COASTAL BEND.  THE MAIN THREAT
FROM THIS ACTIVITY WILL CONTINUE TO BE LOCALLY HEAVY RAINFALL. SOME
OF THE STRONGER STORMS MAY ALSO PRODUCE GUSTY WINDS AND SMALL HAIL.
A COLD FRONT WILL MOVE ACROSS THE AREA LATE TUESDAY AND SHIFT WINDS
AROUND TO THE NORTHWEST.  RAIN CHANCES WILL COME TO AN END BUT THE
FRONT IS EXPECTED TO PRODUCE SMALL CRAFT ADVISORY CONDITIONS OVER
THE GULF WATERS TUESDAY NIGHT AND EARLY WEDNESDAY BEFORE SUBSIDING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

GW

In the hours before

Local storm report, Nov 22, 4:10 PM CST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
410 PM CST MON NOV 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TORNADO          6 SE VICTORIA           28.76N 96.91W
11/20/2004  F1               VICTORIA           TX   NWS STORM SURVEY

            NWS DAMAGE SURVEY CONCLUDED A TORNADO TOUCHED DOWN IN THE
            HIDDEN VALLEY SUBDIVISION ABOUT 3 MILES WEST OF DACOSTA.
            THE TORNADO WAS APPROXIMATELY 100 YARDS WIDE WITH A 2
            MILE PATH LENGTH. SEVERAL HOMES WERE DAMAGED AND TWO
            SHEDS WERE DESTROYED. DEBRIS FROM THE SUBDIVISION WAS
            BLOWN ABOUT A MILE DOWNWIND.

&&

JM
Special weather statement, Nov 22, 4:37 PM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
437 PM CST MON NOV 22 2004

TXZ233-222300-
GOLIAD-
437 PM CST MON NOV 22 2004

...A FUNNEL CLOUD WAS SPOTTED OVER GOLIAD COUNTY...

AT 435 PM CST...THE PUBLIC REPORTED A FUNNEL CLOUD OVER GOLIAD
COUNTY...BETWEEN CHARCO AND GOLIAD. THIS FUNNEL WAS ASSOCIATED WITH
A SHOWER 8 MILES EAST OF CHARCO...OR 7 MILES WEST OF GOLIAD...MOVING
NORTHEAST AT 35 MPH.

IF YOU LIVE IN THE PATH OF THIS SHOWER...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE EVENT THE FUNNEL CLOUD REACHES THE GROUND.

87
Special weather statement, Nov 22, 5:42 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
542 PM CST MON NOV 22 2004

TXZ234-230030-
VICTORIA-
542 PM CST MON NOV 22 2004

...FUNNEL CLOUDS WERE SPOTTED OVER VICTORIA COUNTY...

AT 540 PM CST...THE PUBLIC REPORTED 3 FUNNEL CLOUDS NEAR THE CITY OF
VICTORIA.

THESE FUNNEL CLOUDS ARE IN ASSOCIATION WITH A LINE OF SHOWERS AND
THUNDERSTORMS STRETCHING FROM NURSERY TO THE WEST SIDE OF VICTORIA
TO SCHROEDER...MOVING NORTHEAST.

IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO
SEEK SHELTER IN THE UNLIKELY EVENT THESE FUNNEL CLOUDS REACH THE
GROUND.

JR

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.